Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 40, NWS Houston/Galveston, TX

April 16, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Apr 16, 2021, 3:19 PM CDT. It took effect at Apr 16, 2021, 10:25 PM CDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2021, 3:19 PM CDT (20:19 UTC)
In effect from
Apr 16, 2021, 10:25 PM CDT
Expired
Apr 18, 2021, 4:00 PM CDT
In force
42 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

835 
WHUS74 KHGX 162019
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
319 PM CDT Fri Apr 16 2021

GMZ330-335-350-355-170430-
/O.NEW.KHGX.SC.Y.0040.210417T0600Z-210418T0600Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
319 PM CDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 1 AM CDT
SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 1 AM Saturday to 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-170430-
/O.NEW.KHGX.SC.Y.0040.210417T0900Z-210418T0600Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
319 PM CDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 1 AM CDT
SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 ft expected.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...From 4 AM Saturday to 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
10 follow-up statements
035 
WHUS74 KHGX 170325
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1025 PM CDT Fri Apr 16 2021

GMZ330-335-171200-
/O.EXT.KHGX.SC.Y.0040.210417T0325Z-210417T2100Z/
Matagorda Bay-Galveston Bay-
1025 PM CDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT SATURDAY...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots and
  rough bay waters.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 4 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-171200-
/O.EXT.KHGX.SC.Y.0040.210417T0325Z-210418T0600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
1025 PM CDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...North winds increasing to 20 to 25 knots with gusts up to
  gale force and seas 4 to 7 feet.

* WHERE...Coastal waters from the Matagorda Ship Channel Texas to
  High Island and out 20 nautical miles.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-171200-
/O.CON.KHGX.SC.Y.0040.210417T0900Z-210418T0600Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1025 PM CDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
1 AM CDT SUNDAY...

* WHAT...North winds 20 to 25 knots with gusts to gale force and
  seas 6 to 9 feet expected.

* WHERE...Waters from High Island to the Matagorda Ship Channel
  Texas from 20 to 60 nautical miles.

* WHEN...From 4 AM Saturday to 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
725 
WHUS74 KHGX 170817
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
317 AM CDT Sat Apr 17 2021

GMZ330-335-171630-
/O.EXT.KHGX.SC.Y.0040.000000T0000Z-210418T0000Z/
Matagorda Bay-Galveston Bay-
317 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots 
  and rough bay waters.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-171630-
/O.EXT.KHGX.SC.Y.0040.210417T0817Z-210418T0600Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
317 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...North winds 20 to 25 knots with gusts to gale force and 
  seas 6 to 9 feet expected.

* WHERE...Waters from High Island to the Matagorda Ship Channel 
  Texas from 20 to 60 nautical miles.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-171630-
/O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T0600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
317 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...North winds increasing to 20 to 25 knots with gusts up 
  to gale force and seas 4 to 7 feet.

* WHERE...Coastal waters from the Matagorda Ship Channel Texas 
  to High Island and out 20 nautical miles.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
696 
WHUS74 KHGX 171541
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1041 AM CDT Sat Apr 17 2021

GMZ330-335-172345-
/O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T0000Z/
Matagorda Bay-Galveston Bay-
1041 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots 
  and rough bay waters.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-172345-
/O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T0600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1041 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...North winds increasing to 20 to 25 knots with gusts up 
  to gale force and seas 4 to 8 feet.

* WHERE...Coastal waters from the Matagorda Ship Channel Texas 
  to High Island and out 20 nautical miles.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
900 
WHUS74 KHGX 172027
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
327 PM CDT Sat Apr 17 2021

GMZ330-335-180000-
/O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T0000Z/
Matagorda Bay-Galveston Bay-
327 PM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots 
  and rough bay waters.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-180600-
/O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T0600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
327 PM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...North winds 20 to 25 knots with gusts up to gale force 
  and seas 4 to 8 feet.

* WHERE...Coastal waters from the Matagorda Ship Channel Texas 
  to High Island and out 20 nautical miles.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
434 
WHUS74 KHGX 180003
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
703 PM CDT Sat Apr 17 2021

GMZ330-335-180115-
/O.EXP.KHGX.SC.Y.0040.000000T0000Z-210418T0000Z/
Matagorda Bay-Galveston Bay-
703 PM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Sustained winds have fallen below 20 knots. Therefore, the Small 
Craft Advisory previously in effect has been allowed to expire. 
Mariners in small craft are urged to use caution.

$$

GMZ350-355-370-375-180600-
/O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T0600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
703 PM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  seas 5 to 8 feet.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
153 
WHUS74 KHGX 180300
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1000 PM CDT Sat Apr 17 2021

GMZ350-355-370-375-181000-
/O.EXT.KHGX.SC.Y.0040.000000T0000Z-210418T1000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1000 PM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CDT SUNDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 8 feet.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 5 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
296 
WHUS74 KHGX 180837
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
337 AM CDT Sun Apr 18 2021

GMZ350-355-370-375-181500-
/O.EXT.KHGX.SC.Y.0040.000000T0000Z-210418T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
337 AM CDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 
  knots and seas 5 to 8 feet.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

* Additional Information...Small craft should also exercise
  caution in the Bays.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
674 
WHUS74 KHGX 181427
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
927 AM CDT Sun Apr 18 2021

GMZ350-355-370-375-181800-
/O.EXT.KHGX.SC.Y.0040.000000T0000Z-210418T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
927 AM CDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots
  and seas 5 to 7 feet.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* Additional Information...Small craft should also exercise 
  caution in the Bays.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
901 
WHUS74 KHGX 181704
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1204 PM CDT Sun Apr 18 2021

GMZ350-355-181815-
/O.CAN.KHGX.SC.Y.0040.000000T0000Z-210418T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
1204 PM CDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds in the nearshore waters have fallen below advisory criteria.
Winds remain in the 15-20 knots range, so small craft should
exercise caution through the afternoon hours.

$$

GMZ370-375-182100-
/O.EXT.KHGX.SC.Y.0040.000000T0000Z-210418T2100Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1204 PM CDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds at 20 knots with gusts up to 25 knots.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* Additional Information...Small craft should also exercise 
  caution in the Bays.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
416 
WHUS74 KHGX 182004
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
304 PM CDT Sun Apr 18 2021

GMZ370-375-182115-
/O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T2100Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
304 PM CDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds at 20 knots with gusts up to 25 knots.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* Additional Information...Small craft should also exercise 
  caution in the Bays.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 11:41 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 16, 11:41 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1141 AM CDT Fri Apr 16 2021

.DISCUSSION...
Cold front making steady progress thru n/nctl Tx this morning and
will make its way into northern parts of the CWA this afternoon
and off the coast 10pm-2am. Look for precip to increase in
coverage across the area later this afternoon in advance of the
boundary. Should mainly be on the light-moderate side, but can't
rule out a thin band of tsra along the front as llvl convergence
works its magic. Precip should be a bit more widespread north of
I-10. As the boundary makes further progress toward the coast,
the bulk of the deeper moisture axis will have moved mostly to the
east...leading to just a thin, weakening band of shra this
evening as it approaches I-10 southward. Breezy north winds are
expected in its wake. Minor adjustments were made for the morning
update based on trends and latest data available. 47

&&

.AVIATION [18z TAFs]...
Probably won't see much improvement in the flying conditions
today with 400-1200ft cigs being the rule. Outside of any
convection, cigs and the frontal windshift will be the primary
issues going into the evening and overnight hours. Will see a lull
in the precip shortly after the front passes tonight, but
disturbances passing through in the upper levels on Sat will
probably produce areas of mainly light rain south of UTS during
the late morning and aftn hours Sat. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      72  53  65  47  66 /  60  50  30  10  10
Houston (IAH)              73  59  68  52  69 /  60  50  50  30  10
Galveston (GLS)            76  64  70  59  69 /  30  40  50  50  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for the
     following zones: Bolivar Peninsula...Brazoria Islands...
     Galveston Island...Matagorda Islands.

GM...NONE.

&&

In the hours before

Local storm report, Apr 16, 9:37 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
937 AM CDT FRI APR 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             4 SSW THE WOODLANDS     30.11N 95.52W
04/15/2021  E1.50 INCH       HARRIS             TX   BROADCAST MEDIA

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:09 PM CDTSpecial Weather StatementHGXLiberty, Montgomery51 min
Apr 15, 7:24 PM CDTSpecial Weather StatementHGXHarris36 min
Apr 15, 7:53 PM CDTSpecial Weather StatementHGXLiberty37 min
Apr 16, 10:23 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda9 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.